Flood, Erie
- When
- April 20, 7:00 AM EST to 9:00 AM EST
- Where
- Erie County, 0.9 mi SE of Depew to 0.7 mi SW of Lancaster
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.892, -78.666
Low pressure over the southern plains lifted across the Great Lake Region. The associated warm front was accompanied by widespread heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure over the southern plains lifted across the Great Lake Region. The associated warm front was accompanied by widespread heavy rain. The rains fell on already saturated ground and resulted in rapid runoff. Cayuga Creek at Lancaster eked above its flood stage of 8 feet, cresting at 8.1 feet around 9am.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 20, 6:45 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
745 AM EDT WED APR 20 2011
.SYNOPSIS...
LOW PRESSURE OVER WESTERN LAKE ERIE THIS MORNING WILL PASS BY JUST
TO THE NORTH OF THE REGION TODAY. SHOWERS WILL GRADUALLY END FROM
WEST TO EAST AND TEMPERATURES WILL BRIEFLY WARM BEFORE A COLD FRONT
CROSSES THE REGION FROM MIDDAY TO EARLY AFTERNOON WITH COOLER AIR
MOVING BACK IN ON GUSTY SOUTHWEST WINDS. THE WINDY CONDITIONS WILL
LAST THROUGH THURSDAY WITH MUCH COOLER TEMPERATURES. HIGH PRESSURE
WILL THEN BUILD OVER THE REGION FRIDAY WITH A DRY DAY BEFORE A WARM
FRONT BRINGS THE NEXT CHANCE OF RAIN FRIDAY NIGHT AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 730AM...MOST OF THE HEAVIER RAIN AND THUNDERSTORMS HAVE PUSHED
EAST OF THE REGION INTO EASTERN NY. ONE LAST BATCH OF HEAVIER
SHOWERS OVER EASTERN LAKE ONTARIO WILL CROSS THE NORTH COUNTRY OVER
THE NEXT HOUR OR TWO...THEN EXPECT NOTHING MORE THAN A FEW SCATTERED
LIGHT SHOWERS THROUGH THE REST OF THE MORNING MAINLY ACROSS FAR
WESTERN NY AND THE NORTH COUNTRY. FROM THE GENESEE VALLEY INTO THE
FINGER LAKES AND CENTRAL NY EXPECT SEVERAL HOURS OF SOLID RAINFREE
TIME THIS MORNING.
EXPECT MOST OF THE CWA FROM ABOUT THE SOUTH SHORE OF LAKE ONTARIO
SOUTHWARD TO BRIEFLY BREAK INTO THE WARM SECTOR THIS MORNING. THIS
SHOULD ALLOW TEMPS TO JUMP INTO THE LOW 60S IN MANY AREAS FOR A
COUPLE HOURS...ESPECIALLY FROM THE SOUTHERN TIER INTO THE FINGER
LAKES AND CENTRAL NY WHERE MID TO UPPER 60S ARE NOT OUT OF THE
QUESTION. THE COLD FRONT WILL ENTER WESTERN NY BY EARLY
AFTERNOON...THEN SWEEP ACROSS CENTRAL/NORTHERN NY BY MID TO LATE
AFTERNOON WITH TEMPERATURES QUICKLY FALLING BACK THROUGH THE 50S AND
INTO THE 40S BY EARLY EVENING.
EXPECT ANOTHER LINE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS ALONG
THE COLD FRONT...ENTERING WESTERN NY AROUND MIDDAY AND CENTRAL NY
SHORTLY THEREAFTER. BEST CHANCE FOR ADDITIONAL THUNDER IS FROM THE
INTERIOR SOUTHERN TIER INTO THE FINGER LAKES WHERE BOTH NAM/GFS
DEVELOP 500-800J/KG OF CAPE IN THE WARM SECTOR.
OTHER CONCERN FOR TODAY IS WINDS. THE PATH OF THE LOW JUST NORTH OF
LAKES ERIE AND ONTARIO IS IDEAL FOR STRONG WINDS IN THE POST FRONTAL
COLD ADVECTION PATTERN...AND THE STRONG LOW LEVEL COLD ADVECTION
WILL AID IN STEEPENING LOW LEVEL LAPSE RATES AND ALLOWING FOR
TRANSFER OF STRONGER MOMENTUM FROM ALOFT DOWN TO THE SURFACE. THAT
SAID...THE LOW IS NOT PARTICULARLY STRONG...ONLY ABOUT 999MB AND BY
THE TIME THE COLD AIR DEEPENS ENOUGH TO SUPPORT STRONG DOWNWARD
MOMENTUM TRANSFER THE WIND ALOFT ARE ALREADY ON THE WANE. WITH THIS
IN MIND...WILL NOT HOIST ANY WIND HEADLINES AND KEEP GUSTS CAPPED AT
ABOUT 40 MPH...WITH THE STRONGEST WINDS IN THE FAVORED AREAS FOR
SOUTHWEST FLOW FROM THE LAKE ERIE SHORE AND BUFFALO NORTHEAST TO
ROCHESTER.
TONIGHT THE LOW WILL QUICKLY HEAD TOWARDS THE GULF OF SAINT
LAWRENCE. IT WILL REMAIN BLUSTERY WITH STEADY COLD AIR ADVECTION
DROPPING TEMPS INTO THE 30S OVERNIGHT. MOST OF THE DEEPER WRAP
AROUND MOISTURE WILL REMAIN OVER SOUTHERN ONTARIO AND QUEBEC...BUT
JUST ENOUGH MOISTURE MAY WRAP SOUTH TO PRODUCE A FEW SCATTERED
SHOWERS OF RAIN AND WET SNOW OVERNIGHT. BEST CHANCES WILL BE ACROSS
THE WESTERN SOUTHERN TIER AND EAST OF LAKE ONTARIO IN FAVORED
UPSLOPE AREAS. SOME OF THE HILLS OF THE SOUTHERN TIER AND TUG HILL
MAY SEE A LIGHT/SLUSHY COATING OF SNOW OVERNIGHT...BUT ANY AMOUNTS
WILL BE MINIMAL.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WE WILL BE LOOKING AT IMPROVING CONDITIONS FOR THURSDAY AS A LOW
AMPLITUDE RIDGE BUILDS ACROSS THE LOWER LAKES REGION. THIS WILL DRY
US OUT...ALTHOUGH THERE STILL COULD BE A FEW LINGERING MORNING
SHOWERS EAST OF LAKE ONTARIO. WE SHOULD SEE A FAIR AMOUNT OF
SUNSHINE...ALTHOUGH LINGERING MID LEVEL CYCLONIC FLOW AND COLD
AIR ADVECTION WILL LIKELY RESULT IN THE DEVELOPMENT OF DIURNAL
CLOUDINESS. WARMER CONDITIONS ARE NOT EXPECTED. 850 MB TEMPERATURES
AROUND -6C WILL ONLY YIELD HIGHS IN THE 40S...A SOLID 10 TO 15
DEGREES BELOW NORMAL. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL
MAKE IT FEEL EVEN COOLER.
THE SURFACE HIGH WILL SETTLE OVERHEAD THURSDAY NIGHT ALLOWING WINDS
TO DROP OFF. MOSTLY CLEAR SKIES AND THE LIGHT WINDS...WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING ACROSS NEARLY ALL OF WESTERN
NEW YORK...WITH 20S ACROSS PARTS OF THE SOUTHERN TIER AND NORTH
COUNTRY.
THE QUIET WEATHER SHOULD CONTINUE FOR MOST OF THE DAY FRIDAY...
BEFORE THE NEXT SHORTWAVE EJECTS INTO THE PLAINS WITH YET ANOTHER
SURFACE LOW DEVELOPING INTO THE WESTERN LAKES. STRENGTHENING
ISENTROPIC ASCENT REGION ALONG WARM FRONTAL ZONE WILL DEVELOP INTO
THE AREA BY LATE IN THE DAY. THE NORTHERN EDGE OF AN AREA OF
WIDESPREAD RAIN WILL BE WORKING INTO THE REGION FROM THE SOUTH BY
MID TO LATE AFTERNOON. RAIN WILL THEN BECOME WIDESPREAD ACROSS
FRIDAY NIGHT AS THE WARM FRONTAL ZONE LIFTS NORTHWARD INTO THE
REGION.
AIR MASS WILL BE UNDERGOING A GENERAL THERMAL MODERATION UNDER A
SLIGHT WARM AIR ADVECTION REGIME. THICKENING CLOUD COVER MAY CUT
BACK ON TEMPERATURES A BIT...BUT WE STILL SHOULD SEE HIGHS CLOSER
TO NORMALS IN THE LOWER TO MID 50S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS PERIOD BEGINS WITH HIGH PRESSURE RECEDING EASTWARD ON FRIDAY
WHICH WILL RESULT IN SUNSHINE GIVING WAY TO INCREASING CLOUDS. TEMPS
SHOULD REBOUND A BIT FROM THURS BUT STILL RUN BELOW NORMAL IN THE
EASTERLY FLOW. THE NEXT SYSTEM THEN LIFTS UP INTO THE LAKES ON
SATURDAY WITH ITS WARM FRONT MOVING TOWARD OUR REGION FRI NT WITH AN
INCREASING CHANCE OF SHOWERS. GFS IS A BIT FASTER WITH WARM FRONT
WITH A SHOWER THREAT IN WEST BY LATE FRI AFTERNOON BUT WILL SIDE
WITH EC AND HPC AND KEEP IT DRY THROUGH 00Z FRI NT. HPC GRAPHICS
SHOW YET ANOTHER DEEP LOW PASSING TO OUR NORTHWEST SAT
MORNING.....WITH FRONTAL PASSAGE BY MIDDAY OR SO. WILL INCREASE POPS
INTO LIKELY RANGE LATER FRI NT/SAT MORNING AS THIS LOOKS TO BE A
NEAR CERTAINTY THIS FAR OUT. MODELS IN FAIRLY GOOD AGREEMENT WITH A
FASTER MOVEMENT TO THE SATURDAY SYSTEM WITH DRYING OUT SAT AFTERNOON
AND NIGHT...THEN ANOTHER WAVE PASSES TO THE SOUTH ON EASTER SUNDAY
BEFORE A MASSIVE UPPER RIDGE BUILDS OVER SOUTHEAST AND BRINGS A
DISTINCT WARMING TREND EARLY NEXT WEEK. FOR NOW WILL FOLLOW HPC
GRAPHICS AND KEEP POPS AT 20 FOR SUNDAY AND 30 FOR MONDAY WITH SOME
WARM FRONTAL ACTIVITY...BUT EASTER COULD BE WETTER IF SUNDAY'S SFC
WAVE IS A BIT FURTHER NORTH. TEMPS AT LEAST WILL BE MILDER FOR THE
WEEKEND AS THERE WILL BE NO COLD AIR TO TAP AFTER SATURDAY'S SYSTEM
PULLS AWAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE WIDESPREAD RAIN AND THUNDERSTORMS ARE NOW EXITING THE AREA TO
THE EAST THIS MORNING. STEADIER SHOWERS AT KART WILL END IN THE NEXT
HOUR OR TWO...LEAVING JUST SPOTTY LIGHT SHOWERS ACROSS FAR WESTERN
NY AND THE NORTH COUNTRY. CIGS HAVE BEEN ALL OVER THE PLACE THE PAST
6 HOURS WITH POCKETS OF IFR TO VFR MOVING IN AND OUT OF THE TAF
SITES. EXPECT THE HIGHLY VARIABLE CIGS TO CONTINUE THROUGH MID
MORNING WITH POCKETS OF IFR...BUT THE OVERALL TREND SHOULD BE TOWARD
MAINLY VFR AS THE WARM SECTOR BUILDS INTO THE REGION.
THE COLD FRONT WILL CROSS EARLY THIS AFTERNOON WITH ONE MORE BATCH
OF SHOWERS...AND POSSIBLY A FEW THUNDERSTORMS IN THE FINGER LAKES
AND CENTRAL NY. FOLLOWING THE FROPA CIGS WILL GO BACK DOWN TO
MVFR...WITH SOME POCKETS OF IFR AGAIN POSSIBLE WITH EXTENSIVE WRAP
AROUND MOISTURE MOVING BACK INTO THE AREA. THE WIDESPREAD MVFR CIGS
WILL CONTINUE TONIGHT. WINDS WILL BECOME GUSTY OUT OF THE SOUTHWEST
BEHIND THE FRONT AS WELL WITH GUSTS UP TO 35 KNOTS.
OUTLOOK...
THURSDAY...MAINLY VFR.
FRIDAY...VFR.
SATURDAY...MVFR WITH SHOWERS LIKELY.
SUNDAY...VFR/MVFR CHANCE OF RAIN.
&&
.MARINE...
MODERATE TO STRONG ENE WINDS WILL CONTINUE ON LAKE ONTARIO THROUGH
DAYBREAK WITH GUSTS NEAR 30 KNOTS. THE WARM FRONT WILL LIFT NORTH
ACROSS THE LAKE BY MID MORNING AND BRING AN END TO THE STRONG
EASTERLIES. LATER THIS AFTERNOON THE SURFACE LOW WILL PASS BY JUST
NORTH OF LAKES ERIE AND ONTARIO...WITH A COLD FRONT CROSSING THE
REGION FROM WEST TO EAST DURING THE EARLY AFTERNOON. WINDS WILL
SHIFT TO THE SOUTHWEST AND INCREASE FOLLOWING THE FRONTAL PASSAGE.
EXPECT STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING WITH
SUSTAINED WINDS JUST BELOW GALE FORCE AT 30 KNOTS...ALTHOUGH THERE
ARE LIKELY TO BE A FEW GALE FORCE GUSTS. PER COORDINATION WITH WFO
CLE AND ENVIRONMENT CANADA TORONTO OFFICE WILL NOT ISSUE ANY GALES
GIVEN THE MARGINAL NATURE OF THE EVENT.
SOUTHWEST WINDS WILL GRADUALLY BECOME WEST OVERNIGHT THEN SLOWLY
DIMINISH...ALTHOUGH IT WILL REMAIN GUSTY RIGHT THROUGH THURSDAY.
HIGH PRESSURE WILL THEN BUILD OVER THE LOWER LAKES THURSDAY NIGHT
AND FRIDAY WITH WINDS BECOMING LIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 3 PM EDT
THURSDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 3 PM
EDT THURSDAY FOR LOZ030.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THURSDAY FOR LOZ042-
043.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 9 PM EDT
THURSDAY FOR LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TMA
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 524 AM EDT WED APR 20 2011 NYZ010-019-085-210930- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 524 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. WINDS BEHIND A COLD FRONT COULD GUST UP TO 45 MPH THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-011>014-020-021-210930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 524 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. WINDS BEHIND A COLD FRONT COULD GUST UP TO 40 MPH THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 524 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 AM EDT WED APR 20 2011
NYZ003-011>014-021-200700-
ALLEGANY NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
209 AM EDT WED APR 20 2011
...THUNDERSTORMS TO PRODUCE HEAVY RAIN ACROSS THE AREA...
* AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OF STRONG THUNDERSTORMS NEAR BLISS...AND MOVING NORTHEAST AT 50
MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GENESEO AND DANSVILLE...
CANANDAIGUA...
THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! THE HEAVY RAIN
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4237 7823 4285 7830 4301 7726 4276 7722
4276 7731 4266 7736 4258 7735 4257 7765
4253 7767 4253 7771 4242 7772
TJPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
237 AM EDT WED APR 20 2011
NYZ010>012-019-020-085-200730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
237 AM EDT WED APR 20 2011
...MORE THUNDERSTORMS MOVING INTO THE AREA...
* AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NEAR DUNKIRK...AND
MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HAMBURG...
LACKAWANNA AND WEST SENECA...
LANCASTER AND DEPEW...
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THESE STORMS AS THE MOVE ACROSS THE AREA EARLY THIS MORNING.
SOME LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS IS
POSSIBLE.
LAT...LON 4229 7975 4242 7946 4250 7936 4256 7916
4269 7906 4278 7886 4293 7892 4311 7831
4283 7830 4218 7977
TJPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 AM EDT WED APR 20 2011
NYZ003-011>014-019>021-085-200830-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE
NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
329 AM EDT WED APR 20 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GOWANDA TO 30 MILES SOUTHWEST OF ALLEGANY
PARK...AND MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SALAMANCA...
OLEAN...
WELLSVILLE...
GENESEO...
EAST ROCHESTER...
THE STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING. LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS IS POSSIBLE.
LAT...LON 4201 7915 4258 7888 4256 7849 4322 7739
4205 7793 4201 7855
TJPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EDT WED APR 20 2011
NYZ013-014-020-021-200915-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-ONTARIO NY-
417 AM EDT WED APR 20 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF LIMA TO 13 MILES SOUTHWEST OF GROVELAND TO 21 MILES
WEST OF WELLSVILLE...AND MOVING EAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
DANSVILLE...
WELLSVILLE...
CANANDAIGUA...
GENEVA...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4200 7833 4247 7796 4294 7772 4294 7749
4301 7748 4300 7695 4276 7697 4276 7731
4266 7736 4257 7737 4257 7765 4253 7767
4253 7771 4199 7775
TMAThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304383.